MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005203
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning.A follow-up report will be submitted with all additional relevant information.The other two guide wires referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a tibial artery.Two 190cm hi-torque command extra support guide wires (gw) were advanced to their designated location without issue; however, resistance with the guideliners was met during removal, so they were removed as a single unit.A 5cm hi-torque spartacore 14 300 gw was advanced without issue, but during use, the tip separated in the tibial artery.The tip was successfully snared.There was no adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record and similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.Based on the case information, the cause of the material separation could not be determined.It is possible the wire was damaged during the insertion process; however, this could not be confirmed.The reported additional treatment, and removal of foreign object appear to be related to case circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10909394
Report Number2024168-2020-09964
Device Sequence Number16895831
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005203
Device Catalogue Number1005203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;